1 Department of Ophthalmology, Rigshospitalet-Glostrup, Copenhagen, Denmark
2 Department of Neurology, Neuroscience Center, Rigshospitalet-Glostrup, Copenhagen, Denmark
We report a case of lithium-induced downbeat nystagmus and horizontal gaze palsy in a 62-year-old woman who was treated for a bipolar affective disorder with lithium carbonate for one month. At presentation serum lithium was within therapeutic range. No alternative causes of the ocular motility disturbances were found, and the patient improved significantly as lithium carbonate was discontinued.
open-access license: This is an open access article licensed under the terms of the Creative Commons Attribution-Non-Commercial 4.0 International Public License (CC BY-NC 4.0) (https://creativecommons.org/licenses/by-nc/4.0/legalcode), which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.
* Address correspondence to this author at the Department of Ophthalmology Rigshospitalet-Glostrup Nordre Ringvej 57 2600 Glostrup; Denmark; Tel: +455133788; E-mail: firstname.lastname@example.org